Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 123, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2005, 4:18 PM CDT for Uvalde County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 4:18 PM CDT (21:18 UTC)
- Expired
- May 14, 2005, 5:20 PM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 57 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2105 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 142117 SVREWX TXC463-142215- /O.NEW.KEWX.SV.W.0123.050514T2118Z-050514T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 418 PM CDT SAT MAY 14 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... UVALDE * UNTIL 515 PM CDT * AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES EAST OF GARNER STATE PARK...AND MOVING WEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE SABINAL...UVALDE...REAGAN WELLS...MONTELL...KNIPPA AND CONCAN. LAT...LON 2911 9944 2961 9945 2961 10008 2911 10008 $$
2 follow-up statements
000 WWUS54 KEWX 142136 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 435 PM CDT SAT MAY 14 2005 TXC463-142215- /O.CON.KEWX.SV.W.0123.000000T0000Z-050514T2215Z/ UVALDE TX- 435 PM CDT SAT MAY 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR UVALDE COUNTY... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES EAST OF CONCAN...OR ABOUT 12 MILES SOUTH OF VANDERPOOL...MOVING SOUTHWEST AT 10 MPH. ANOTHER DEVELOPING STORM OVER GARNER STATE PARK WILL MERGE WITH THIS STORM BY THE TIME THEY REACH THE CONCAN AREA BY 5 PM. LAT...LON 2911 9944 2961 9945 2961 10008 2911 10008 $$
000 WWUS54 KEWX 142220 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 PM CDT SAT MAY 14 2005 TXC463-142229- /O.EXP.KEWX.SV.W.0123.000000T0000Z-050514T2215Z/ UVALDE TX- 519 PM CDT SAT MAY 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR UVALDE COUNTY EXPIRED AT 515 PM CDT... SHOWERS AND STRONG THUNDERSTORMS...BETWEEN CONCAN AND SABINAL CONTINUE TO MOVE SOUTHWEST AT 10 MPH. CURRENTLY NONE OF THE STORMS WERE AT SEVERE LEVELS. LAT...LON 2911 9944 2961 9945 2961 10008 2911 10008 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:56 PM CDT, 22 minutes earlier.
Area forecast discussion, May 14, 3:56 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 PM CDT SAT MAY 14 2005 .DISCUSSION... SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG A WEAK COLD FRONT THAT EXTENDS FROM COLLEGE STATION TO AUSTIN TO BANDERA TO LEAKEY TO PANDALE LINE AND WERE MOVING SLOWLY SOUTHWEST. MOISTURE CONVERGENCE AND A FEW MORE HOURS OF SOLAR HEATING WILL ENABLE CONTINUED DEVELOPMENT MAINLY THAT AREA WITH LESSER CHANCES ELSEWHERE DUE TO WEAK UPPER RIDGING. DRIER AIR SHOULD WORK INTO SOUTH CENTRAL TEXAS OVERNIGHT, HOWEVER MCS DEVELOPMENT MAY SLIDE SOUTHEAST LATER TONIGHT. WEAK UPPER RIDGE AXIS WILL MOVE EAST OF AREA ON SUNDAY AHEAD OF AN UPPER TROUGH OVER NORTHERN MEXICO. STORMS WILL DEVELOP ALONG THE COLD FRONT AS IT DISSIPATES ACROSS WESTERN SOUTH CENTRAL TEXAS AND OVER THE SIERRA MADRE. STEERING FLOW WILL BRING THEM INTO SOUTH CENTRAL TEXAS. CHANCES WILL GO UP ON MONDAY AS THE UPPER TROUGH MOVES ACROSS WITH A LOW LEVEL JET STRENGTHENING, HOWEVER LACK OF SURFACE BOUNDARY SHOULD PRECLUDE WIDESPREAD COVERAGE. AFTER TROUGH PASSES MONDAY NIGHT, STRONG UPPER RIDGE WILL BUILD IN FROM THE WEST BY WEDNESDAY AND THURSDAY, THEN PERSIST FOR THE REMAINDER OF THE WEEK LEADING TO NO POPS. BY NEXT WEEKEND, THOUGH THE NOGAPS AND ECMWF SHOW A STRONG UPPER LOW DROPPING INTO TEXAS ON THE FRONT SIDE OF THE UPPER RIDGE. WILL KEEP POPS OUT FOR NOW AND MONITOR MODEL TRENDS. GFS TEMPERATURES LOOK REASONABLE AND WILL TREND TOWARD THEM. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 85 61 84 / 20 10 20 30 AUSTIN BERGSTROM INTL AIRPORT 62 85 60 84 / 20 10 20 30 DEL RIO INTL AIRPORT 67 88 67 87 / 30 30 30 30 SAN ANTONIO INTL AIRPORT 65 86 64 84 / 20 20 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/03
Hazardous weather outlook, May 14, 5:55 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 555 AM CDT SAT MAY 14 2005 TXZ171>173-183>194-202>209-217>225-228-151100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 555 AM CDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A WEAK COOL FRONT IS FORECAST TO MOVE TO SOUTH CENTRAL TEXAS TODAY...AS A WEATHER SYSTEM ALOFT MOVES EAST SOUTHEAST FROM THE CENTRAL U.S. TO THE MISSISSIPPI VALLEY. THIS MID MAY PATTERN WILL SUPPORT A CHANCE OF SHOWERS OR THUNDERSTORMS OVER SOUTH CENTRAL TEXAS TODAY THROUGH THIS EVENING. LIGHTNING...WIND GUSTS OF 20 TO 40 MPH...PERIODS OF RAIN OR SOME HAIL CAN BE EXPECTED FROM THESE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY AND MONDAY ISOLATED AFTERNOON AND EARLY EVENING SHOWERS OR THUNDERSTORMS MAY DEVELOP. DRY AND WARM MID TO LATE MAY WEATHER IS EXPECTED TO FOLLOW FROM TUESDAY AND WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:05 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 14, 4:07 PM CDT | Severe Thunderstorm Warning | EWX | Real | 60 min |
| May 14, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 69 min |
| May 14, 5:28 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 67 min |
| May 14, 5:36 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.